Doctor insights on:
Could I Have Gained Weight Because Of The Antidepressant
I have no appetite what so ever. I'm beginning to lose weight. I also have anxiety/depression. Could this be the cause of the lose of appetite?
I have gained a lot of weight on celexa (citalopram). Does that cause weight gain and how can I lose it?
It can happen: Weight gain is a possible side effect with celexa. You might talk to your physician about the possibility of changing from Celexa to it's sister drug- lexapro (escitalopram). It may be more weight neutral for you. But, the only way to get the extra weight off is the good old fashioned way: exercise and ensuring that calories burned exceeds caloric intake. Good luck. ...Read more
Haven't eaten well since i was put on sertraline. How could weight gain be a side effect of sertraline when i don't even have an appetite?
Be patient : Early side effects to medication may not last beyond few weeks. People respond differently to medication, not 100% of people will gain or lose weight on a medication. Your doctor is best to know your condition and follow up on the issue then decide what is the best course of action to help you. ...Read moreSee 1 more doctor answer
I know Depakote has a side effect of severe weight gain what is the percentage rate of people who have gained weight while taking it?
Dpk: I use departed a lot but probably less than I should due to weight gain. Most people don't gain weight on it, esp if they eat exactly the same on it than they ate off it. But my crude estimate would be 40% of people do. Sometimes those it is being used in are predisposed to the weight gain with little activity level or attention to food intake. 40% is my opinion, not from trials. ...Read more
Not usually: Most studies have shown that women do not gain weight by taking birth control pills. There is a definite belief this is not true among patients but reasonable studies have suggested otherwise. In the past, pills containing greater amounts of estrogen seemed to increase weight; whereas today's low dose pills do not seem to. Of course, any individual person can gain weight on any pill. ...Read more
I am on paxii, and I have gained lots of weight sinc.I know this is a common side affect, but are there any other antidepressants that don't cause this?
Since being placed on a low dose of bisoprolol I have gained 10lbs in weight which I am unable to shift by dieting.
More info needed: Hi KFritz Bisoprolol can be a cause of weight gain and the weight gain can manifest via different mechanisms (water weight vs fat). But because weight gain is not a very specific side effect, I would recommend you consult with your doctor to decide if it is truly bisoprolol that is causing this and if a change in meds is warrented - depending on assessing risk/benefits of being on the medication. ...Read more
Are there any other medications in the amoxapine family that does not cause rapid weight gain? I was on amoxapine for 2 months and gained 70 pounds, I have never had a weight problem in my life. The amoxapine worked great with my depression, but iu cannot
I have been on different antipsychotics gained weight when off it i lose weight. i will be getting lapband to reduce intake what are side effects?
There are many: The most common are nausea, vomiting, acid reflux, constipation and abdominal pain, but there are many others that are related to malfunction of the hardware(either the band or the attached port) or known complications of any laparoscopic surgery. Your best bet is to review your concerns with your respective surgeon. ...Read more
I've been prescribed a course of Citalopram Hydrobromide. What are the chances of weight gain? I have lost over 160lbs & I really don't to gain weight
Time Will Tell: This medication has a pretty good reputation for being weight "neutral", but there can be exceptions both ways. Dramatic increases in appetite and weight are very rare. Since most people need to take these medications long term, the key will be to monitor your weight over time. ...Read more
I just learned i might have cervical cancer. Can this cause weight gain? I have gained lots of weight the last few months.
Cervical cancer: What do you mean by you might have? Did you have a biopsy that confirmed the diagnosis of cervical cancer? Weight gain can be caused by different things- like depression, hypothyroidism, edema/water retention due to different reasons, or simply increasing intake and being inactive can also increase your weight. Go to see pmd and get yourself checked and check your thyroid function. ...Read more
I've gain weight more then usual for me. I'm also active but have been taking neuronton. Could the medication be the cause of the weight gain?
I've been on a lot of antipsychotics gained weight when off i lose weight i'm being winged off zyprexa (olanzapine) are there any that don't cause weight gain?
Is it possible that some of my weight gain is from 10mg lexapro (escitalopram)? I'm not usually the weight I am currently.
Yes: It is always possible that an ssri can cause weight gain, even those that have been deemed relatively weight neutral, like lexapro. With most of the ssri except Paxil (paroxetine) (which the company has claimed has some snri action as well since they pulled some old study data), the weight gain is something that starts after the patient has been on the drug for 6 months to a year. ...Read moreSee 2 more doctor answers
I have been taking fexofenadine tablets every day for the past 2 yrs, and i hv also gained some weight, could this be the reason of my weight gain?
I have made significant progress losing weight, but am seeing a lot of new weight in my chest, is there anything related that might cause this?
Will Lexapro effect my testosterone levels or metabolism? I am currently on Lexapro for anxiety and am wanting to lose weight and after that start gaining muscle. The only problem is I have heard that Lexapro can cause people to gain weight and can lower
Lexapro (escitalopram) : Lexapro (escitalopram) should not effect your testosterone level. However, Lexapro (escitalopram) is in the family of medications called selective serotonin reuptake inhibitors. These medication can sometimes effect sexual function via the chemical nicotine synthetase which is found in the body. Some people do gain weight when on selective serotonin reuptake inhibitors. Lexapro (escitalopram) is fairly weight neutral which means that although you could experience weight gain, that most people don't tend to gain or lose a lot of weight on it. Lexapro (escitalopram) use will not prevent you from gaining muscle mass. If you are concerned about body fat and muscle mass, the more important issues are your diet/nutrition, physical activity, adequate hydration and your degree of committment to a healthy life style, . The great thing is, that if you take good care of yourself it might help the condition you are using Lexapro (escitalopram) for. Regular sleep, physical activity, healthy food and making your health and wellbeing a priorty are all things that would positively impact depression, anxiety and a host of other conditions. ...Read moreSee 1 more doctor answer
I have a lot of weight gain in my stomach how can I lose this weight?And my stomach is real hard at the top what can be causing this?
Need evaluation.: See a doctor and review your history, get a careful evaluation. You will likley need further disgnostic studies such as blood work, perhaps x-rays or other imaging studies, maybe a biopsy or using a scope to check . Since the possibility could include cancer, it would be best to see the doctor soon. ...Read more
- Talk to a doctor live online for free
- Could i have a hormonal imbalance because of a hydrocele
- Could the itching be because i have been dringing a lot of wine
- Weight gain antidepressant
- Ask a doctor a question free online
- Antidepressants that will not make you gain weight
- Antidepressants that dont cause weight gain
- Could i have streatorhhrea if i am gaining weight
- Do antidepressant make you gain weight?
- Talk to a psychiatrist online for free